|Long term side effects
Feb 27, 2002
Dr. Dieterich, Those medicines for chronic hepatitis all have side effects. However, my question is can those medicines cause long term side effects which can be harmful to the body or cause cancer? Do you think scientists will find more powerful and safe drugs in the next 20 years?
| Response from Dr. Dieterich
All medicines have side effects and each patient and physician have to evaluate the risks and benefits in each case. There is no evidence of any long term risks for hepatitis drugs. They are not like chemotherapy for cancer. There are of course other drugs coming, but they will undoubtedly have side effects too. You must make your treatment decision on the situation as it is now. Good luck with it! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.